MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Impedance Problem (2950); Migration (4003)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was doing well following initial implantation per audiologist and parent report.Channels 11 and 12 were found to be extra-cochlear at the time of surgery.Facial nerve stimulation was present when using her new maps with charge units above 15.A ct scan has been scheduled on (b)(6).
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the lack of benefit was caused by a migration of the active electrode out of cochlea as five channels were found extra-cochlear at explantation.According to the implant registration card a complete insertion was achieved at implantation surgery.In addition, during device investigation damage to the active electrode caused by device minute mobility was found.Other mechanical damages are attributable to the removal surgery.The reported facial nerve stimulation was likely caused by extra-cochlear stimulation due to the electrode migration.This is a final report.
 
Event or Problem Description
The user was doing well following initial implantation per audiologist and parent report.Facial nerve stimulation was present when using her new maps with charge units above 15.The user underwent reimplantation surgery on (b)(6) 2026.5 channels were found extra-cochlear.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key23646623
Report Number9710014-2025-01113
Device Sequence Number20039839
Product Code MCM
UDI-Device Identifier09008737395391
UDI-Public(01)09008737395391
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date03/18/2026
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO
Patient SexFemale